Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Emerg Med. 1993 May;11(3):247-8.

Pediatric acepromazine poisoning: the importance of child-resistant packaging for veterinary drugs.

Author information

1
Department of Pediatrics, George Washington University School of Medicine, Washington, DC.

Abstract

The first reported case of acepromazine ingestion in a pediatric patient is presented. It is an aliphatic phenothiazine that is structurally similar to chlorpromazine (thorazine). In our case, a 2 1/2-year-old male ingested 3 to 4 of his 80-pound Doberman's 25-mg tablets. The pills were stored in a vial without a child-resistant closure. The child displayed signs and symptoms of phenothiazine toxicity. There is no federal law which requires veterinary medicines to be dispensed in special packaging. All prescription medications should require child-resistant packaging.

PMID:
8489670
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center